MAUDE Adverse Event Report: COVIDIEN SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTOVLX
Medical Device Problem Codes Break (1069); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic inguinal hernia repair, the first dissection balloon functioned as expected, while the second access structural balloon appeared to insufflate properly but subsequently disulfated at some point during the procedure.The balloon physically broke, with an undetected balloon pop or slow leak.The surgeon only noticed the issue when the balloon was already without air.The surgeon left the product in place and continued the surgery.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d4, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.For functional te sting, the trocar balloon was inflated using a test syringe; however it quickly deflated.A leak was detected at the distal end.The lock collar moved up and down the cannula freely and securely locked in place.It was reported that the balloon physically broke, with an undetected balloon pop or slow leak.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when care is not exercised during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: balloon products must be treated with care.Damage to balloons from instruments during the procedure may cause product failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPACEMAKER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22751084
Report Number2647580-2025-02487
Device Sequence Number8716133
Product Code GCJ
UDI-Device Identifier10884521545311
UDI-Public(01)10884521545311(17)261031(10)P4L0818(20)02
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMSBTOVLX
Device Catalogue NumberSMSBTOVLX
Device Lot NumberP4L0818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale